Skip to main content Skip to navigation

Student Publications

Note to MASDOC students, the following acknowledgement must apear on any papers resulting from research done while in the MASDOC program:

This work is supported by EPSRC as part of the MASDOC DTC at the University of Warwick. Grant No. EP/HO23364/1.

2015 Cohort

Kamil Kosiba

Dynamical poroplasticity model with mixed boundary conditions

– Theory for LM-type nonlinearity

With K. Kisiel.

Journal of Mathematical Analysis and Applications 

443(1), 187–229, 2016

Katharina Hopf

Aggregation equations with fractional diffusion: preventing concentration by mixing

with J. Rodrigo


2014 Cohort

Wojciech Ożański

Równania różniczkowe cząstkowe (Partial differential equations).

With K. Chelminski.

Warsaw University of Technology Publishing House (2015) 978-83-7814-405-2

A generalised comparison principle for the Monge-Ampère equation and the pressure in 2D fluid flows


The Lagrange multiplier and the stationary Stokes equations


On weak solutions to the Navier-Stokes inequality with internal singularities

Leray's fundamental work on the Navier-Stokes equations: a modern review of “Sur le mouvement d’un liquide visqueux emplissant l’espace”

with B. Pooley

Pavlos Tsatsoulis

Spectral Gap for the Stochastic Quantization Equation on the 2-dimensional Torus.

With H. Weber.

Theodoros Assiotis

Interlacing Diffusions

With N. O'Connell and J. Warren


Intertwinings for general β Laguerre and Jacobi processes


Hua-Pickrell diffusions and Feller processes on the boundary of the graph of spectra



2013 Cohort

Adam Bowditch

Escape regimes of biased random walks on Galton-Watson trees.


Early access online: Probab. Theory Relat. Fields

DOI 10.1007/s00440-017-0768-y

Central limit theorems for biased randomly trapped random walks on $\mathbb{Z}$


A quenched central limit theorem for biased random walks on supercritical Galton-Watson trees


Jake Dunn

The Klein-Gordon equation on the toric adS-Schwarzschild black hole.

With C. Warnick.

Classical and Quantum Gravity 33(12) 125010.


Yulong Lu

A Bayesian level set method for geometric inverse problems.

With M.Iglesias and A. Stuart.

Interfaces and Free Boundaries, 18 (2016)


Gaussian approximations for transition paths in molecular dynamics.

With A. Stuart and H. Weber.


Gaussian Approximations for Probability Measures on $\mathbb{R}^d$

With A. Stuart and H. Weber.


On the Bernstein-Von Mises Theorem for High Dimensional Nonlinear Bayesian Inverse Problems

Jamie Lukins

Multi-point correlations for two dimensional coalescing random walks

With R. Tribe and O. Zaboronski

Jack Skipper

A simple integral condition for energy conservation in the 3D Euler equations

With J. Robinson and J. Rodrigo


Approach and separation of quantum vortices with balanced cores

With C. Rorai, R. Kerr and K. Sreenivasan

John Sylvester

Random walk hitting times and effective resistance in sparsely connected Erdős-Rényi random graphs



2012 Cohort

Matthew Dunlop

The Bayesian Formulation of EIT: Analysis and

With A. M. Stuart.

Inverse Problems and Imaging Volume 10, No. 4, 2016, 1007-1036


MAP Estimators for Piecewise Continuous Inversion.

With A. M. Stuart.

Inverse Problems 32 ( 2016 ) 105003 ( 50pp )


Hierarchical Bayesian Level Set Inversion.

With M. A. Iglesias and A. M. Stuart.

Statistics and Computing 2016



Adam Griffin

Simulation from quasi-stationary distributions on reducible state spaces

With P. Jenkins, G. Roberts and S. Spencer


Graham Hobbs

A Variational Approach to Particles in Lipid Membranes.

With C. M. Elliott, C. Gräser, R. Kornhuber and M. Wolf.

Arch Rational Mech Anal (2016) 222: 1011. doi:10.1007/s00205-016-1016-9.


Jere Koskela

Computational inference beyond Kingman's coalescent.

With P Jenkins and D. Spano.

Journal of Applied Probability 52.2 (2015), 519-537


Consistency of Bayesian nonparametric inference for discretely observed jump diffusions.

With P. A. Jenkins and D. Spanò


Bayesian non-parametric inference for Lambda-coalescents: consistency and a parametric method.

With P. A. Jenkins and D. Spano.


Inference and rare event simulation for stopped Markov processes via reverse-time sequential Monte Carlo.

With P. A. Jenkins and D. Spano.

Early access online: Statistics and Computing, 2017, 1-14. DOI: 10.1007/s11222-017-9722-1


Benjamin Lees Existence of Néel order in the S=1 bilinear-biquadratic Heisenberg model via random loops.

Comm. Math. Phys., 347(1), 83-101 (2016)


Long-range order for the spin-1 Heisenberg model with a small antiferromagnetic interaction.

Journal of Mathematics and Physics. 55, 093303 (2014)


Correlation inequalities for the quantum XY model.

With C. Benassi and D. Ueltschi.

J. Stat. Phys., 164(5), 1157-1166 (2016)


Staggered long-range order for diluted quantum spin models.

With R Kotecký.

Felipe Medina-Aguayo

Stability of Noisy Metropolis-Hastings.

With A. Lee and G. Roberts.

Statistics and Computing November 2016, Volume 26, Issue 6, pp 1187–1211


Faizan Nazar

Locality of the Thomas-Fermi-von Weizsäcker Equations.

With C. Ortner.


Convergence Rates from Yukawa to Coulomb Interaction in the Thomas-Fermi-von Weizsäcker Model.

David O'Connor

The Cahn-Hilliard equation on an evolving surface.

With B. Stinner

Daniel Sanz-Alonso

Filter accuracy for the Lorenz 96 model: Fixed versus adaptive observation operators.

With K. Law, A. Shukla and A. Stuart.

Physica D: Nonlinear Phenomena, 325, 1-13 (2016).

Long-time asymptotics of the filtering distribution for partially observed chaotic dynamical systems.

With A. Stuart.

SIAM/ASA J. Uncertainty Quantification, 3(1), 1200-1220 (2015)

Importance sampling: Computational complexity and intrinsic dimension.

With S. Agapiou, O. Papaspiliopoulos and A. Stuart.

To appear in Statistical Science.


Gaussian approximations of small noise diffusions in Kullback-Leibler divergence.

With A. Stuart.

To appear in Communications in Mathematical Sciences.


Huan Wu

Analysis of patch-test consistent atomistic-to-continuum coupling with higher-order finite elements.

With A. Dedner and C. Ortner

To appear in ESAIM: Mathematical Modelling and Numerical Analysis.



2011 Cohort

Amal Alphonse

An abstract framework for parabolic PDEs on evolving spaces.

With C. M. Elliott and B. Stinner.

Port. Math. 72 (2015), 1-46


A Stefan problem on an evolving surface.

With C. M. Elliott.

Phil. Trans. R. Soc. A 373:20140279 (2015)


On some linear parabolic PDEs on moving hypersurface.

With C. M. Elliott and B. Stinner.

Interfaces Free Bound. 17 (2015), 157-187


Well-posedness of a fractional porous medium equation on an evolving surface.

With C. M. Elliott.

Nonlinear Analysis: Theory, Methods & Applications 137, 3-42


Barnaby Garrod

Interacting particle systems on $\mathbb{Z}$ as Pfaffian point processes I - annihilating and coalescing random walks

With R. Tribe and O. Zaboronski


Examples of interacting particle systems on $\mathbb{Z}$ as Pfaffian point processes II - coalescing branching random walks and annihilating random walks with immigration

With M. Poplavskiy, R. Tribe and O. Zaboronski

Alexander Kister

Sample path large deviations for Laplacian models in $(1+1)$-dimensions

With S. Adams and H. Weber.

Electron. J. Probab. 21 (2016), no. 62, 1–36.
Yuchen Pei

A q-weighted version of the Robinson-Schensted algorithm.

With N. O'Connell.

Electronic Journal of Probability, 18 (2013), 95, 1-25
A symmetry property for q-weighted
Robinson-Schensted and other branching
insertion algorithms.
J. Algebr. Comb. 40(3) 743-770(2014)

On a causal quantum double product integral related to Lévy stochastic area.

With R. Hudson.


Unitary causal quantum stochastic double products as universal interactions I.

With R. Hudson.

Vol. 46 (2015)
No 9.
Abhishek Shukla

Analysis of the 3DVAR Filter for the Partially Observed Lorenz '63 Model.

With K. Law and A. Stuart.

Matthew Thorpe

Convergence of the k-means minimization problem using Gamma convergence.

With F. Theil, A. Johansen and N. Cade.

SIAM Journal on Applied Mathematics, (2015)

Self-reinforced Meta Learning for Belief Generation.

With A. Gkiokas and A. Cristea.

Research and Development in Intelligent Systems XXXI, Springer International Publishing, (2014)

Convergence and Rates for Fixed-Interval Multiple-Track Smoothing Using k-Means Type Optimization.

With A. Johansen.

Electronic Journal of Statistics 10(2):3693-3722, 2016.


Weak Convergence of General Smoothing Splines.

With A. Johansen.



2010 Cohort

Charles Brett

Accuracy and Stability of Filters for Dissipative PDEs.

With K. Lam, K Law, D. McCormick, M. Scott and A. Stuart.

Physica D245 (15 February 2013), 34-45


Mesh adaptivity in optimal control of elliptic variational inqualities with point-tracking of the state.

With C.M. Elliott, M. Hintermuller and C. Lobhard

Interfaces and Free Boundaries

Vol 17 (2015) 21-53

Phase diagrams for knotted and unknotted ring polymers. Phys. Rev. E 85, 031804 (2012)

Phase field methods for binary recovery.

With A. Dedner and C. M. Elliott.

LNCSE Optimization with PDE constraints, Vol 101, (2014) 25-63

Optimal control of elliptic PDEs at points.

With A. Dedner and C. M. Elliot.

IMA J. Numer. Anal. 36 (2016), no. 3, 1015–1050.

Optimal control of elliptic PDEs on surfaces of codimension 1.

With A. Dedner and C. M. Elliot.

Michael Eyers

Phase Transitions in Delaunay Potts Models

With S. Adams

Journal of Statistical Physics 161, No. 4, DOI10.1007/s10955-015-1393-8 (2015)
Adam Hall Pharmacokinetic modelling of derivatives of the anti-malerial drug artemisinin. Biological and Medical Systems 8 (2013) 266-271
Kei Fong Lam

Analysis of the diffuse domain approach for a bulk-surface coupled PDE system.

With H. Abels, K. Lam and B. Stinner

SIAM J Math Analysis 47
(2015), 3687--3725.

Accuracy and Stability of Filters for Dissipative PDEs.

With C. Brett, K. Law, D. McCormick, M. Scott and A. Stuart.

Physica D245 (15 February 2013), 34-45


Diffuse interface modelling of soluble surfactants in two-phase flow.

With H. Garcke and B. Stinner

Communications in Mathematics, Vol 12, Number 8, pages 1475-1522

Pravin Madhavan

Adaptive discontinuous Galerkin methods on surfaces.

With A. Dedner

Numerische Mathematik (2015)

DOI 10.1007/s00211-015-0719-4

Analysis of the discontinuous Galerkin method for elliptic problems on surfaces.

With A. Dedner and B. Stinner

IMA Journal of Numerical Analysis 33, No 3(2013), 952-973

Discontinuous Galerkin methods for hyperbolic and advection-dominated problems on surfaces.

With A. Dedner


High Order discontinuous Galerkin Methods on Surfaces.

With P. Antonietti, A. Dedner, S. Stangalino, B. Stinne and M. Verani.

 SIAM Journal on Numerical Analysis 53 (2), 1145-1171

David McCormick

Accuracy and Stability of Filters for Dissipative PDEs.

With C. Brett, K. Lam, K. Law, M. Scott and A. Stuart.

Physica D245 (15 February 2013), 34-45


Existence and uniqueness for a coupled parabolic-elliptic model with applications to magnetic relaxation.

With J. Robinson and J. Rodrigo.

Arch. Rational Mech. Anal., 214(2):503–523, (2014)


Generalised Gagliardo-Nirenberg inequalities using weak Lebesgue spaces and BMO.

With J. Robinson and J. Rodrigo.

Milan J. Math., 81(2):265–289, (2013)


Local existence for the non-resistive MHD equations in Besov spaces. With J. Chemin, J. Robinson and J. Rodrigo

Advances in Mathematics 286 pp1-31


Higher order commutator estimates and local existence for the non-resistive MHD equations and related models.

With C. Fefferman, J. Robinson and J. Rodrigo

J. Funct. Anal., 267(4):1035–1056, (2014)


Lower bounds on blowing-up solutions of the 3D Navier--Stokes equations in \overdot{H}^{3/2}, \overdot{H}^{5/2}, and \overdot{B}^{5/2}_{2,1}.

With E. Olson, J. Robinson, J. Rodrigo, A. Vidal-Lopez and Y. Zhou


Michael Scott

Accuracy and Stability of Filters for Dissipative PDEs.

With C. Brett, K. Lam, K. Law, D. McCormick and A. Stuart.

Physica D245 (15 February 2013), 34-45


Stochastic Partial Differential Equations on Evolving Surfaces and Evolving Riemannian Manifolds.

With C. M. Elliott and M. Hairer

Maria Veretennikova

Controlled Continuous Time Random Walks and Fractional Hamilton Jacobi Bellman Equations.

With V. Kolokoltsov


A fractional Hamilton Jacobi Bellman equation for scaled limits of controlled Continuous Time Random Walks

With V. Kolokoltsov

Communications in Applied and Industrial Mathematics, 6 (1) - CAIM Special Issue hosted in the journal Communications in Applied and Industrial Mathematics published by SIMAI.

Wellposedness and regularity of the Cauchy problem for nonlinear fractinal in time and space equations.

With V. Kolokoltsov

Fractional Differential Calculus, Volume 4, Number 1 (2014), 1–30